Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this fire weather watch at Jun 12, 2021, 1:52 PM PDT for 4 counties in Nevada. It took effect at Jun 14, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 12, 2021, 1:52 PM PDT (20:52 UTC)
- In effect from
- Jun 14, 2021, 11:00 AM PDT
- Expired
- Jun 13, 2021, 1:17 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4986 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS85 KVEF 122052 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 152 PM PDT Sat Jun 12 2021 NVZ461-463-464-131200- /O.UPG.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/ /O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/ /O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- 152 PM PDT Sat Jun 12 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire Weather Watch has also been issued, which is in effect from Monday morning through Monday evening. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Sunday and Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 5 to 10 percent in the Spring Mountains and Sheep Range. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Heed all local fire restrictions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ462-131200- /O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/ /O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Nye County Deserts/Las Vegas Dispatch- 152 PM PDT Sat Jun 12 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH CENTRAL NYE COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH CENTRAL NYE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire Weather Watch has also been issued, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...In Nevada...Fire weather zone 462. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Sunday and Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ460-131200- /O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 152 PM PDT Sat Jun 12 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF ESMERALDA COUNTY... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 5 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
2 follow-up statements
966 WWUS85 KVEF 131001 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 301 AM PDT Sun Jun 13 2021 NVZ461>464-132200- /O.CON.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/ /O.CON.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 301 AM PDT Sun Jun 13 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE AND MUCH OF LINCOLN AND CENTRAL NYE COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE SAME AREAS... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463 and 464. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours today and Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions and use extra caution with any ignition sources. && $$ NVZ460-132200- /O.CON.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 301 AM PDT Sun Jun 13 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA AND NYE COUNTY DESERTS... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Monday. * WIND...southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 5 to 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions and use extra caution with any ignition sources. && $$ weather.gov/lasvegas
046 WWUS85 KVEF 132017 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 117 PM PDT Sun Jun 13 2021 .Breezy afternoons combined with very low RH and very dry fuels will result in near-critical to critical fire weather conditions for parts of southern Nevada and southeastern California through Tuesday afternoon. NVZ461-462-141400- /O.UPG.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ /O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/ /O.NEW.KVEF.FW.W.0014.210615T1800Z-210616T0400Z/ /O.CON.KVEF.FW.W.0012.000000T0000Z-210614T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 117 PM PDT Sun Jun 13 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY NEVADA FIRE ZONES 461 AND 462... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY AND TUESDAY AS WELL... The National Weather Service in Las Vegas has issued a new Red Flag Warning in addition to today's warning, which is in effect from 11 AM to 9 PM PDT Monday and Tuesday. * AFFECTED AREA...In Nevada...Fire weather zones 461 and 462. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours each afternoon today through Tuesday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions and use extra caution with any ignition sources. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-141400- /O.UPG.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ /O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/ /O.CON.KVEF.FW.W.0012.000000T0000Z-210614T0400Z/ Sheep Range-Spring Mountains- 117 PM PDT Sun Jun 13 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE... ...ANOTHER RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY AS WELL... The National Weather Service in Las Vegas has issued a new Red Flag Warning in addition to today's warning, which is in effect from 11 AM to 9 PM PDT Monday. * AFFECTED AREA...In Nevada...Fire weather zones 463 and 464. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours today and Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions and use extra caution with any ignition sources. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-141400- /O.UPG.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ /O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/ /O.NEW.KVEF.FW.W.0014.210615T1800Z-210616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 117 PM PDT Sun Jun 13 2021 ...RED FLAG WARNING IS IN EFFECT FROM 11AM UNTIL 9 PM PDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY IN NEVADA FIRE ZONE 460... ...ANOTHER RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM PDT TUESDAY AS WELL... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Monday. A Red Flag Warning has also been issued from 11 AM to 9 PM PDT Tuesday. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Monday and Tuesday. * WIND...Southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 5 to 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions and use extra caution with any ignition sources. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-227-141400- /O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 117 PM PDT Sun Jun 13 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN CALIFORNIA ZONES 226 AND 227... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Monday. * AFFECTED AREA...In California...Fire weather zones 226 and 227. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Monday. * WIND...Southwest winds of 15 to 25 mph with gusts up to 40 mph in the desert valleys and gusts over 50 mph near ridgetops of the eastern Sierra. * HUMIDITY...5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly due to high winds and very dry fuels. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 12, 2:15 AM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 2:15 AM PDT, 11 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 215 AM PDT Sat Jun 12 2021 .SYNOPSIS...A prolonged heatwave will take hold of our region next week as a strong ridge of high pressure builds over all western states and provides steadily increasing temperatures with extensive record highs by Wednesday. Gusty south to southwest winds will develop across portions of southern Nevada on Sunday and Monday afternoons. && .SHORT TERM...Today through Sunday. Temperatures will continue climbing today with max temps expected to be about 6-8 degrees higher than those observed Friday. An additional 3-5 degrees of warming will occur Sunday which will bring highs about 10 degrees above normal. Readings of 105-110 degrees will be common across the desert zones and up around 115 in the Colorado River Valley and Death Valley. This will set the stage for prolonged Excessive Heat Warnings to begin by Monday and continue through the coming week as a large ridge of high pressure expands and parks over the entire western U.S. South breezes will develop Sunday afternoon as a broad trough digs off the West Coast and encroaches on northern California and northwest Nevada. Sustained speeds generally 15-25 mph with gusts 30- 35 mph can be expected across the region during the afternoon and early evening hours. .LONG TERM...Monday through next Friday. No change from the current thinking that a prolonged significant heatwave will set up over the Desert Southwest next week. Currently the high center is located over northern Mexico and is being held in check by a trough over the Pacific Northwest. However, by early next week this high will gradually build and shift west allowing for some extreme temperatures starting Monday. Highs through the week are expected to top 110 degrees in Las Vegas Monday through Friday with the potential of seeing 2-3 days of temperatures topping 115 degrees. Latest ensemble members continue to show that the heat should peak on Wednesday through Friday before we start to see these numbers decline through the weekend, but only by a few degrees. Las Vegas has reached 117 degrees 4 times since 1937 and it's likely that we will be very close to that number and potentially even top it toward the end of the week. The models have also been hinting at some low level moisture seeping northward under the high mid to late week. While this has remained fairly consistent, the chances of widespread thunderstorms is very low. With this scenario, we would likely see a few isolated storms over the higher terrain which would generally have more concern for gusty winds and dry lightning. However, if there are enough clouds generated, it could help dampen temps just a bit. && .FIRE WEATHER...A Fire Weather Watch is in effect for much of Lincoln County, the Spring Mountains and Sheep Range Sunday afternoon as elevated winds combine with low humidity. South to southwest winds will increase during the morning hours and reach speeds of 15 to 25 mph and gusts to 35 mph. Minimum relative humidity levels will generally be less than 10 percent, with many lower elevations locations under 5 percent. Elsewhere across the area winds will see gusts generally less than 30 mph. Wind speeds are expected to be marginally lighter on Monday but will need to be monitored for the potential need for additional Fire Watches Watches/Red Flag Warnings. && .CLIMATE...Listed below are a few climate locations showing both the record and year of last occurrence, followed by the forecast temperature for next Wednesday and Thursday. LOCATION WED-JUNE 16 THU-JUNE 17 (HIGH MAX) Record(year)/Fcst Record(year)/Fcst Las Vegas NV 114(1940)/116 113(1940)/115 Bishop CA 104(1961)/106 104(2017)/107 Barstow CA 110(2000)/114 110(2017)/114 Needles CA 118(2000)/121 120(1917)/120 Kingman AZ 110(1917)/111 108(1917)/109 Desert Rock NV 103(2017)/109 106(2017)/109 Death Valley CA 123(1917)/125 122(1917)/126 LOCATION WED-JUNE 16 THU-JUNE 17 (HIGH MIN) Record(year)/Fcst Record(year)/Fcst Las Vegas NV 87(2000)/88 87(2008)/90 Bishop CA 68(1974)/61 65(2002)/63 Barstow CA 80(1976)/82 78(1971)/85 Needles CA 86(2000)/89 88(2000)/91 Kingman AZ 76(1961)/77 79(1949)/78 Desert Rock NV 79(2000)/78 75(2008)/81 Death Valley CA 102(1917)/96 94(1961)/98 && .AVIATION...For McCarran...Light and variable winds around 6KT possibly favoring the east late this morning and early afternoon are expected. Southeast winds around 10KT are possible late this afternoon, after 21Z through around 03Z, however low confidence in direction and speeds so did not include them in this TAF package. Typical overnight south-southwest winds around 8KT are expected for this evening and much of the night before light and variable winds return for Sunday morning. Clear skies are likely through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy south to southeast winds are expected again this afternoon at BIH, with speeds similar or slightly higher than yesterday's winds. Gusts up to 25KT possible. Otherwise, typical diurnal winds are expected through the forecast period across the region. A few gusts to around 15KT are possible up the Colorado River Valley late this afternoon and evening. Mostly clear skies expected through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Gorelow AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:52 PM PDT | Red Flag Warning | VEF | Clark, Lincoln, Nye | 31 hr |
Nearby
Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.